Advertisement

Two coupled processors: The reduction to a Riemann-Hilbert problem

  • Guy Fayolle
  • Roudolf Iasnogorodski
Article

Summary

Many problems arising from the coupling of processors require the solution of functional equations. Generally, the unknown functions are the generating functions for a stationary distribution of the studied process. In this paper, a particular problem is addressed but results lead to a computationally reasonable solution which applies to very general two dimensional random walks.

Keywords

Stochastic Process Probability Theory Functional Equation Unknown Function Stationary Distribution 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Résumé

Beaucoup de problèmes liés au couplage de processeurs conduisent à des équations fonctionnelles. En général, les fonctions inconnues représentent les fonctions génératrices d'un processus stationaire. Nous étudions ici un problème particulier, mais la méthode proposée est applicable à des cas très généraux de marches aléatoires à deux dimensions.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Coffman, E.G., Mitrani, I.: Selecting a Scheduling Rule that Meets Pre-Specified Response Time Demands. Proceedings, 5th Symposium on Operating Systems Principles, Austin 1975Google Scholar
  2. 2.
    Flatto, L., MacKean, H.: Two Parallel Queues with Equal Servicing Rates. IBM Research Center Watson, Report RC 5916, March 1976Google Scholar
  3. 3.
    Fuchs, B.A., Shabat, B.V.: Functions of a Complex Variable and Some of Their Applications, Volume I. Oxford, London, New York, Paris: Pergamon Press 1964Google Scholar
  4. 4.
    Cohen, J.W.: The Single-Server Queue. Amsterdam: North-Holland Publishing Co. 1969Google Scholar
  5. 5.
    Malyshev, V.A.: An Analytical Method in the Theory of Two-Dimensional Positive Ramdon Walks [translated from Sibirskii]. Mathematicheskii Zhurnal, Vol. 13, No. 6, pp. 1314–1329, November–December 1972Google Scholar
  6. 6.
    Muskhelishvili, N.I.: Singular Integral Equations. Groningen, Holland-Moscow: P. Noordhoff 1946Google Scholar
  7. 7.
    Gradshteyn, I.S., Ryzhik, I.M.: Tables of Integral Series Products. New York and London: Academic Press 1965Google Scholar
  8. 8.
    Mitrani, I., Hine, J.H.: Complete Parameterized Families of Job Scheduling Strategies. Technical Report Series, University of Newcastle upon Tyre, Number 81, October 1975Google Scholar
  9. 9.
    Kleinrock, L.: Queueing systems, II. New York: Wiley 1976Google Scholar

Copyright information

© Springer-Verlag 1979

Authors and Affiliations

  • Guy Fayolle
    • 1
  • Roudolf Iasnogorodski
    • 2
  1. 1.Iria-LaboriaLe Chesnay
  2. 2.Université d'OrléansOrléansFrance

Personalised recommendations